Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

81 years old. Noticed bruise on lower lip, around eye and itchy head. Treatment to be done?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
My mother 81 had bruising of her lower lip one week ago, and this morning bruising around her right eye, intermittin back of head itch, and two months ago was admitted to Renown hospital in Reno Nevada for observation of right side brain bleed. E-mail; YYYY@YYYY
Posted Thu, 30 Aug 2012 in Skin Hair and Nails
Answered by Dr. Pratap Sanchetee 9 hours later

Thanks for the query.

Did she have an injury?

Spontaneous bruising without an injury is concerning. In view of recent intracranial bleed and repeated bruises, she should be investigated for hemorrhagic disorders. Your doctor can order a complete hemogram, bleeding time, clotting time, platelet counts, Vitamin K levels, etc., to determine the cause.

Intermittent head itching may not be related. However she should be observed carefully. If her symptoms worsen, she needs to be taken back to the hospital.

Hope this helps. I will be available for help if you have any more concerns.

Dr. Pratap
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor